Uterine Cancer and Tamoxifen

1 Posts | Page(s): 1 

Uterine Cancer and Tamoxifen

by staciesmom on Fri Jul 08, 2011 09:37 PM

Quote | Reply

I am brand new to this board and am grateful for any information you all can provide.  I have been taking Tamoxifen for 2.5 years to prevent breast cancer because of my high risk (my mother survived breast cancer, but lost her battle with colon cancer two years ago).  Everything I've read says that one of the side effects of Tamoxifen is uterine cancer, although the risk is very small.  I've endured several other side effects from the Tamoxifen, but have stayed with it because they are tolerable if I can keep from getting breast cancer.  I am 48 years old and because of the Tamoxifen my periods have been very irregular and I can't even tell if I'm perimenopausal.  My last regular period was in early April.  On May 22nd, I did not have a period, but instead had light pink, watery spotting that lasted about 3 days.  It was not enough to even show on a pad, just on toilet paper.  I had pelvic pain like I have never had before.  Then on June 29th, I woke up with terrible back pain and pelvic pain - both on the left side.  I have a herniated disk in my back and know what that feels like.  This was a pain I was not familiar with at all.  When I got up and went to the bathroom, that watery pink-smeared spotting was back.  The spotting lasted 5 days this time, again just on toilet paper.  The back and pelvic pain have let up some but are still there.  I saw my GYN yesterday and she is going to do an ultrasound and endometrial biopsy.  My question is if anyone else has developed uterine cancer while being on Tamoxifen.  I'm also curious if my symptoms are consistent with those that others of you had prior to being diagnosed with uterine cancer.  I know there can be all kinds of things that can cause our bodies to behave strangely, but everything I've seen about pink watery discharge leads to cancer.  I'm not freaking out right now, I'm just more interested in other's experiences and looking to know just what other things could cause these symtoms. 

Thank you very much for your help!!

1 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.